# SDR 2007FA0000454

- Difficulty date: May 1, 2007
- Submitted: May 30, 2007
- Operation: General aviation
- Aircraft: N154WF
- Make and model: Cirrus SR20
- Aircraft serial: 1638
- Engine: Cont IO360ES
- System (JASC): 7414 · Magneto/Distributor
- Part: Brushes
- Condition: Worn
- Location: Magneto
- Part time: 423 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS MAGNETO WAS MISFIRING, AND APPEARS TO HAVE CAUSED DETONATION IN THE NR 5 CYLINDER.  PISTON MATERIAL WAS FOUND IN THE OIL FILTER AND OIL COOLER.  ENGINE HAD TO BE REMOVED, INSPECTED, AND REPAIRED DUE TO THE DETONATION.  THE MAGNETO WAS FOUND TO HAVE A SEVERELY WORN BRUSH (K3215), THE BRUSH BLOCK WAS MELTED (K3823), THE COIL WAS BURNED CLOSE TO THE BRUSH CONTACT POINT (K3975), AND THE POINTS WERE BADLY BURNED (M3081).  THIS IS THE (3RD) OCCURRENCE FOUND WITH THIS SAME PROBLEM.  (K)
